Alert archive / Wyoming / Flash Flood Warnings in 2014
Flash Flood Warning 7, NWS Riverton, WY
NWS Riverton, WY issued this flash flood warning at Jun 26, 2014, 6:48 PM MDT for Washakie County, Wyoming. It was in force for 102 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2014, 6:48 PM MDT (00:48 UTC)
- Expired
- Jun 26, 2014, 8:30 PM MDT
- In force
- 102 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Flood severity
- None
County Washakie County, WY
The radar
The Riverton/Lander radar (KRIW), 109 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 0.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1814 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -136 m²/s²
- 0-3 km storm-relative helicity
- -56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
824
WGUS55 KRIW 270048
FFWRIW
WYC043-270230-
/O.NEW.KRIW.FF.W.0007.140627T0048Z-140627T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
648 PM MDT THU JUN 26 2014
THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN WASHAKIE COUNTY IN CENTRAL WYOMING...
* UNTIL 830 PM MDT
* AT 644 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR ESTIMATES RAINFALL TOTALS OF UP TO 1.5 INCHES
IN LESS THAN 25 MINUTES ON THE WEST SLOPES OF THE BIGHORN
MOUNTAINS AROUND CHERRY CREEK ROAD.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SMALL CREEKS AND STREAMS THAT WILL BE IMPACTED INCLUDE
TROUT CREEK...LONE TREE CREEK...BEAR CREEK...SPLIT ROCK CREEK...
DEEP CREEK...AND POTENTIALLY THE UPPER NOWOOD RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS. THE EXCESSIVE RAIN MAY OVERWHELM
CULVERTS AND WATER MAY EASILY BACKUP AND EVENTUALLY FLOW ACROSS OR
DAMAGE ROADWAYS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.
LAT...LON 4351 10760 4355 10759 4372 10738 4378 10712
4371 10711 4350 10712
$$
JONES3 follow-up statements
370
WGUS75 KRIW 270113
FFSRIW
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
713 PM MDT THU JUN 26 2014
WYC043-270230-
/O.CON.KRIW.FF.W.0007.000000T0000Z-140627T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHAKIE WY-
713 PM MDT THU JUN 26 2014
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEASTERN WASHAKIE
COUNTY UNTIL 830 PM MDT...
AT 710 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED
THAT 1.0 TO 1.5 INCHES OF RAIN FELL IN LESS THAN 30 MINUTES IN
SOUTHEAST WASHAKIE COUNTY. THE HEAVIEST RAIN IS ESTIMATED TO HAVE
FALLEN IN THE DEEP CREEK DRAINAGE ON THE WEST SLOPES OF THE BIGHORN
MOUNTAINS. OTHER IMPACTED STREAMS INCLUDE TROUT CREEK...LONE TREE
CREEK...BEAR CREEK...SPLIT ROCK CREEK...AND CHERRY CREEK.
LIGHT RAIN IS CONTINUING TO FALL...BUT THE HEAVIEST RAIN HAS NOW
MOVED EAST OF THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL
WILL CAUSE FLASH FLOODING TO OCCUR. AREAS ALONG CHERRY HILL ROAD
WILL BE PARTICULARLY SUSCEPTIBLE TO FLASH FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF WILL LIKELY CAUSE FLOODING OF SMALL CREEKS AND
STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES...AS WELL AS FARMLAND
ALONG THE BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY
MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RIVERTON.
&&
REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.
LAT...LON 4351 10760 4355 10759 4372 10738 4378 10712
4371 10711 4350 10712
$$
JONES623
WGUS75 KRIW 270200
FFSRIW
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
800 PM MDT THU JUN 26 2014
WYC043-270230-
/O.CON.KRIW.FF.W.0007.000000T0000Z-140627T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHAKIE WY-
800 PM MDT THU JUN 26 2014
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEASTERN WASHAKIE
COUNTY UNTIL 830 PM MDT...
AT 758 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED
THAT 1.0 TO 1.5 INCHES OF RAIN FELL IN LESS THAN 30 MINUTES IN
SOUTHEAST WASHAKIE COUNTY EARLIER THIS EVENING. AREAS AROUND CHERRY
HILL ROAD IN THE FOOTHILLS OF THE BIGHORN MOUNTAINS APPEARED TO
RECEIVE THE HEAVIEST RAIN.
THE DEEP CREEK...TROUT CREEK...LONE TREE CREEK...BEAR CREEK...SPLIT
ROCK CREEK...AND CHERRY CREEK DRAINAGES ARE LIKELY TO BE IMPACTED BY
EXCESSIVE RUNOFF. THIS WILL CAUSE FLASH FLOODING TO OCCUR. THE
HEAVIEST RAIN WAS GENERALLY CONFINED TO AREAS SOUTH AND EAST OF THE
UPPER NOWOOD ROAD IN THE FOOTHILLS OF THE BIGHORN MOUNTAINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...
COUNTRY ROADS...NORMALLY DRY WASHES...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
&&
REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.
LAT...LON 4351 10760 4355 10759 4372 10738 4378 10712
4371 10711 4350 10712
$$
JONES798
WGUS75 KRIW 270223
FFSRIW
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
823 PM MDT THU JUN 26 2014
WYC043-270236-
/O.EXP.KRIW.FF.W.0007.000000T0000Z-140627T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHAKIE WY-
823 PM MDT THU JUN 26 2014
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHEASTERN
WASHAKIE COUNTY WILL BE ALLOWED TO EXPIRE AT 830 PM MDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE NOWOOD VALLEY IN EXTREME SOUTHEAST WASHAKIE COUNTY
WILL CONTINUE TO RUN HIGH...BUT ARE EXPECTED TO BEGIN TO
RECEDE...ENDING THE FLOOD THREAT.
IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY.
REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.
LAT...LON 4351 10760 4355 10759 4372 10738 4378 10712
4371 10711 4350 10712
$$
MURRELLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 3:37 PM MDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jun 26, 3:37 PM MDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 337 PM MDT THU JUN 26 2014 .SHORT TERM...TONIGHT THROUGH FRIDAY WE SHOULD SEE THREE DISTINCT ROUNDS OF CONVECTION DURING THE NEXT 24 HOURS. THE FIRST ONE IS NOW OCCURRING WITH A LEAD SHORTWAVE TROUGH AHEAD OF THE MAIN APPROACHING TROUGH WHICH IS NOW TRACKING EAST ACROSS THE GREAT BASIN. THIS LEAD WAVE HAS PRODUCED MAINLY LIGHT SHOWERS ACROSS MUCH OF WESTERN WYOMING THIS MORNING. NOW THAT THIS WAVE HAS MOVED EAST AND ALLOWED THE ASSOCIATED MID LEVEL CLOUDS TO CLEAR OUT...A FRESH ROUND OF CONVECTION HAS DEVELOPED AND IS PRODUCING RAPIDLY DEVELOPING THUNDERSTORMS ACROSS MAINLY NORTHERN WY ALONG WITH LESS COVERAGE TO THE SOUTH. A SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT FOR WASHAKIE...BIG HORN AND JOHNSON COUNTIES. DEW POINTS ARE AS HIGH AS 60 AT BYG. BEST CAPES AND LIFTED INDICES HAVE BEEN IN THESE AREAS. THE THIRD ROUND OF SHOWER ACTIVITY WILL BE MORE DIRECTLY ASSOCIATED WITH THE MAIN TROUGH ITSELF TONIGHT AND FRIDAY. DYNAMICS ASSOCIATED WITH THE MAIN WAVE APPROACHING FROM THE WEST HAS INITIATED STRONG STORMS IN THE FAR WEST AS WELL. ANOTHER WAVE OF SHOWERS ALONG WITH A FEW EMBEDDED THUNDERSTORMS ASCT WITH THIS SAME WAVE SHOULD MOVE INTO FAR WESTERN WY LATE THIS EVENING AND SPREAD ACROSS SOUTHERN AND CENTRAL WY AFTER 12Z FRIDAY AND THEN WILL PRIMARILY AFFECT AREAS ALONG AND NORTH OF THE OWL CREEK MTNS AND ALONG AND EAST OF THE CASPER ARCH AFTER 18Z FRIDAY AS DYNAMICS TRUMP OROGRAPHICS AND DAY TIME HEATING IN MANY AREAS. THERE IS A HINT THAT A MID LEVEL CIRCULATION WILL TRY TO ESTABLISH ITSELF TONIGHT AROUND 06Z OVER NORTH CENTRAL WY. WRAP AROUND PRECIP WILL LIKELY CONTINUE FRIDAY AROUND THE BACK SIDE OF THIS LOW OVER THE AFOREMENTIONED AREAS. THERE APPEARS TO BE A STRONG POTENTIAL FOR FLOODING ALONG THE VICINITY OF THE TRACK OF THIS CIRCULATION FROM ALONG THE OWL CREEK MTNS NORTH....MAINLY EAST OF THE DIVIDE...ESPECIALLY IN AREAS THAT HAVE RECEIVED LOCALLY COPIOUS AMOUNTS OF RAINFALL DURING THE PAST FEW DAYS FROM OTHER CONVECTIVE CELLS...NAMELY THE OWL CREEK AND BIG HORN MTNS AS WELL AS THE LOWER ELEVATIONS OF JOHNSON COUNTY. WENT AHEAD AND ISSUED A FLOOD WATCH FOR THESE AREAS VALID 09Z TONIGHT THROUGH 00Z SAT. THE WRF IS ADVERTISING AS MUCH AS 3.75 INCHES OF RAINFALL ACROSS PORTIONS OF HOT SPRINGS COUNTY DURING THE NEXT 24 HOURS. IF ONE CUTS THIS AMOUNT IN HALF...WHICH SEEMS TO WORK WELL WITH THE WRF...SOME AREAS COULD RECEIVE BETWEEN 1.75 AND 2 INCHES OF RAINFALL BY THE END OF FRIDAY. TEMPERATURES WILL COOL SIGNIFICANTLY FRIDAY DUE TO THE COOL AIR ADVECTION ALONG WITH THE NUMEROUS SHOWERS AND CLOUDS. MANY LOCATIONS COULD SEE HIGH TEMPERATURES AT LEAST 10 TO 15 DEGREES COOLER FRIDAY THAN TODAY. THE SNOW LEVEL WILL LIKELY DROP TO 10K ACROSS MUCH OF THE MTNS FRIDAY. FRIDAY WILL FEEL MORE LIKE SPRING THAN SUMMER. .LONG TERM...FRIDAY NIGHT THROUGH THURSDAY TAIL END OF OUR ACTIVE SHORT TERM SYSTEM WILL LINGER INTO FRIDAY EVENING WITH A GOOD CHANCE OF SHOWERS EAST OF THE DIVIDE...MOST NUMEROUS IN THE MOUNTAINS WITH HIGHER PEAK SNOW SHOWERS. SYSTEM MOVES OFF TO THE NE LATER FRIDAY NIGHT WITH GRADUALLY DECREASING SHOWERS. ON SATURDAY...A DISTURBANCE MOVES ACROSS MT AND BRUSHES FAR NRN WYOMING. BEST SHOT OF SHOWERS AND THUNDERSTORMS WILL BE IN THE FAR NORTH...ESPECIALLY IN THE MOUNTAINS. DRIER WNW FLOW ON SUNDAY AS HEIGHTS BEGIN TO RISE AND MID LEVEL TEMPERATURES WARM. SOME MARGINAL INSTABILITY STILL POSSIBLE IN THE NRN MOUNTAINS SO WILL KEEP IDEA OF ISOLATED SHOWERS AND A SLGT CHANCE OF TSTMS. IN ADDITION...ANOTHER SHORTWAVE MOVING ACROSS MT MAY BE JUST CLOSE ENOUGH TO THE FAR NRN ZONES TO AID AT LEAST A LITTLE. RIDGE CONTINUES TO BUILD TO THE WEST EARLY NEXT WEEK WHILE STRONG UPPER LOW DEVELOPS OVER THE NRN HIGH PLAINS AND SRN CANADA NORTH OF ND AND MN. COOLER AND GENERALLY MORE STABLE AIR IS USHERED IN BEHIND ANOTHER COLD FRONT TO KEEP TEMPERATURES WELL BELOW NORTH EAST OF THE DIVIDE MONDAY WITH SOME MODERATION BY TUESDAY. IT'S NOT UNTIL WEDNESDAY AND THURSDAY OF NEXT WEEK THAT THE GUIDANCE IS SHOWING THE RIDGE MOVING EITHER OVER US OR JUST TO OUR WEST WITH VERY WARM MID LEVEL TEMPERATURES LEADING TO POTENTIALLY A COUPLE HOT DAYS. BUT UNTIL THEN...A FEW MORE COOL DAYS. && .AVIATION.../00Z ISSUANCE/ WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES A STRONG UPPER LOW...ESPECIALLY FOR SUMMER...OVER THE PACIFIC NORTHWEST TODAY...HAS PUSHED A COLD FRONT THROUGH THE AREA AROUND MID DAY TODAY. SOME CONVECTION...EVEN SCATTERED TO LOCALLY NUMEROUS SHOWERS/THUNDERSTORMS EXPECTED DURING THE REMAINDER OF THIS AFTERNOON. ALTHOUGH CONVECTION WILL DECREASE IN INTENSITY IN THE EVENING...DYNAMICS ASSOCIATED WITH THE UPPER LOW WILL KEEP GOOD CHANCES OF CONVECTION...ISOLD THUNDER...ONGOING ACROSS NORTHWEST WYOMING ALL NIGHT. MVFR/IFR CONDITIONS WILL BE POSSIBLE TODAY..BUT MORE PERSISTENT MFVR CONDITIONS ARE POSSIBLE...ESPECIALLY KJAC AFTER 00Z. MOUNTAINS WILL BE OBSCURED AT TIMES TODAY...WITH NORTHWEST MOUNTAINS INCREASING BECOMING OBSCURED DURING THE EARLY EVENING. THERE IS A LIKELIHOOD OF WIDESPREAD NEAR MVFR CEILINGS DEVELOPING AFTER 12Z UNTIL 18Z ALONG WITH LOCAL MVFR CONDITIONS/MTN OBSCURATIONS AND ISOLD IFR CONDITIONS IN WAKE OF THE COLD FRONT. EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES A COLD FRONT ASSOCIATED WITH A STRONG UPPER LOW BEGINS TO PUSH INTO THE AREA. THE MAIN BRUNT OF THE COLD FRONT IS EXPECTED THROUGH 03Z. ISOLATED TO SCATTERED CONVECTION IS EXPECTED DURING THE REMAINDER OF THIS AFTERNOON...WITH THE BEST SHOT ACROSS THE NORTH AND NORTHEAST SECTIONS OF THE AREA. THERE COULD BE A BRIEF BREAK IN THE CONVECTION IN THE EARLY EVENING...BEFORE MORE SHOWERY ACTIVITY DEVELOPS WITH THE APPROACH OF THE MID/UPPER LOW BY LATE EVENING...WITH THE BEST CHANCE OVER THE BIG HORN BASIN. BRIEF MVFR/IFR CONDITIONS ARE EXPECTED IN CONVECTION. THERE IS A LIKELIHOOD OF WIDESPREAD MVFR CEILINGS DEVELOPING FROM 12Z TO 18Z AT KLND AND KRIW AND AFTER 18Z AT KWRL/KCOD/KCPR ALONG WITH LOCAL MVFR CONDITIONS/MTN OBSCURATIONS AND ISOLD IFR CONDITIONS IN WAKE OF THE COLD FRONT. && .FIRE WEATHER... THE COLD FRONT THAT IS NOW OVER WESTERN WYOMING WILL MOVE ACROSS ALL AREAS LATER TONIGHT...BUT BEFORE IT DOES THERE WILL BE SOME ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS AGAIN. POTENTIALLY SEVERE THUNDERSTORMS WILL OCCUR ACROSS CASPER DISPATCH WITH STRONG TO SEVERE STORMS ALSO POSSIBLE ACROSS CODY DISPATCH THIS EVENING. WINDS WILL COME AROUND TO THE WEST/NORTHWEST FOR MOST ZONES AS THE FRONT MEANDERS EASTWARD DURING THE REMAINDER OF THIS AFTERNOON AND EVENING. STRONGER GUSTY WEST WINDS WILL LAY ACROSS THE SOUTHERN ZONES 277 278 279 AND 289 WHERE IN COMBINATION WITH SOME MIN RH VALUES IN THE 20S...WILL ENHANCE FIRE WEATHER CONCERNS THROUGH EARLY THIS EVENING. MORE SHOWER AND THUNDERSTORM ACTIVITY FOR FRIDAY...ALONG WITH MUCH COOLER TEMPERATURES AND MORE CLOUD COVER ACROSS THE STATE AS WELL AS A GOOD CHANCE FOR WETTING RAIN ACROSS THE STATE. THERE IS A POSSIBILITY OF FLOODING DUE TO SUBSTANTIAL RAINFALL ACROSS ZONES 281...285 AND 287. THINGS WILL CLEAR UP A BIT ON SATURDAY WITH A STEADY DRY AND WARM WESTERLY FLOW DEVELOPING...ESPECIALLY ACROSS RAWLINS DISPATCH. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...LIPSON LONG TERM...SKRBAC AVIATION...LIPSON FIRE WEATHER...LIPSON
Hazardous weather outlook, Jun 26, 2:48 PM MDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 248 PM MDT THU JUN 26 2014 WYZ001>020-022>030-271100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 248 PM MDT THU JUN 26 2014 ...SEVERE THUNDERSTORM WATCH FOR WASHAKIE...BIG HORN AND JOHNSON COUNTIES VALID THROUGH 9 PM THIS EVENING... ...FLOOD WATCH FOR PORTIONS OF CENTRAL AND NORTH CENTRAL WYOMING IN EFFECT FROM 3 AM TONIGHT THROUGH 6 PM FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS...SOME COULD BE SEVERE ACROSS BIG HORN...WASHAKIE AND JOHNSON COUNTIES THROUGH 9 PM THIS EVENING WITH DAMAGING WIND AND HAIL. STORMS ACROSS WESTERN WYOMING WILL HAVE GUSTY WIND AND PEA TO MARBLE SIZE HAIL...WITH A DRY MICROBURST THREAT ACROSS SOUTHERN WYOMING LATER THIS AFTERNOON. STORMS WILL CONTINUE INTO THE NIGHT WITH A FEW STRONGER STORMS STILL POSSIBLE ACROSS NATRONA AND JOHNSON COUNTIES WITH HAIL AND GUSTY WINDS STILL THE MAIN THREAT...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING AND TORRENTIAL DOWNPOURS. FLOODING IS POSSIBLE AFTER 3 AM TONIGHT ACROSS PORTIONS OF CENTRAL AND NORTH CENTRAL WYOMING. PLEASE SEE THE LATEST FLOOD WATCH FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY...FLOODING IS POSSIBLE THROUGH 6 PM ACROSS PORTIONS OF CENTRAL AND NORTH CENTRAL WYOMING. PLEASE SEE THE LATEST FLOOD WATCH FOR MORE INFORMATION. SHOWERS AND THUNDERSTORMS ACROSS THE REST OF THE REGION. SATURDAY AND SUNDAY...ISOLATED THUNDERSTORMS ACROSS NORTHERN WYOMING ON SATURDAY. WINDY WITH ELEVATED FIRE DANGER ACROSS THE SOUTHWEST AND SOUTH CENTRAL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL...WIND DAMAGE OR FLOODING. THANK YOU. TEAM RIVERTON
In the hours before
Local storm report, Jun 26, 4:45 PM MDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
445 PM MDT THU JUN 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 3 W RIVERTON 43.04N 108.47W
06/26/2014 M0.75 INCH FREMONT WY NWS EMPLOYEE
0412 PM HAIL HUDSON 42.90N 108.58W
06/26/2014 M0.88 INCH FREMONT WY CO-OP OBSERVER
&&
CJONESSpecial weather statement, Jun 26, 5:19 PM MDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 519 PM MDT THU JUN 26 2014 WYZ003>007-270000- CODY FOOTHILLS WY-NORTH BIG HORN BASIN WY-OWL CREEK AND BRIDGER MOUNTAINS WY-SOUTHEAST BIG HORN BASIN WY-SOUTHWEST BIG HORN BASIN WY- 519 PM MDT THU JUN 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BIG HORN... NORTHWESTERN WASHAKIE...NORTHERN HOT SPRINGS AND SOUTHEASTERN PARK COUNTIES IN CENTRAL WYOMING UNTIL 600 PM MDT... AT 516 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR STATE HWY 120 MILE MARKER 40...OR 8 MILES SOUTHEAST OF MEETEETSE...MOVING NORTHEAST AT 30 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN...FREQUENT DANGEROUS LIGHTNING AND HALF INCH HAIL. THIS STORM WILL BE NEAR... RURAL SOUTHEASTERN PARK COUNTY THROUGH 600 PM MDT RURAL NORTHWESTERN WASHAKIE COUNTY THROUGH 600 PM MDT RURAL NORTHERN HOT SPRINGS COUNTY THROUGH 600 PM MDT RURAL SOUTHWESTERN BIG HORN COUNTY THROUGH 600 PM MDT RURAL EASTERN PARK COUNTY THROUGH 600 PM MDT IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS POSSIBLE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT THURSDAY EVENING FOR NORTH CENTRAL WYOMING. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4448 10840 4411 10812 4396 10877 4410 10892 TIME...MOT...LOC 2317Z 235DEG 24KT 4408 10874 LIPSON
Special weather statement, Jun 26, 5:51 PM MDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 551 PM MDT THU JUN 26 2014 WYZ024-026-027-270100- SALT RIVER AND WYOMING RANGES WY-SOUTH LINCOLN COUNTY WY-UPPER GREEN RIVER BASIN WY- 551 PM MDT THU JUN 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN COUNTY UNTIL 700 PM MDT... AT 542 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTH OF LYMAN...OR 26 MILES SOUTHEAST OF KEMMERER...MOVING NORTH AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... OPAL AND KEMMERER AROUND 640 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING OR POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4196 11071 4196 11006 4157 11007 4157 11070 TIME...MOT...LOC 2349Z 180DEG 19KT 4149 11030 MURRELL
Special weather statement, Jun 26, 6:09 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 609 PM MDT THU JUN 26 2014 WYZ004-006-270100- NORTH BIG HORN BASIN-SOUTHEAST BIG HORN BASIN- 609 PM MDT THU JUN 26 2014 A BAND OF THUNDERSTORMS WILL CONTINUE TO MOVE NORTHEAST INTO THE EASTERN PORTION OF THE BIG HORN BASIN. THE STRONGEST THUNDERSTORM CELL WILL LIKELY REACH THE VICINITY OF BASIN BY 645 PM. THIS LINE OF STORMS WILL BE PACKING WIND WIND GUSTS OF 45 TO 55 MPH ALONG WITH LOCALLY HEAVY RAINFALL AND FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING. THE STRONGER STORM CELLS WILL LIKELY PRODUCE PEA SIZE HAIL. LIPSON
Special weather statement, Jun 26, 6:21 PM MDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 621 PM MDT THU JUN 26 2014 WYZ005>009-011-017-270100- BIGHORN MOUNTAINS SOUTHEAST WY-BIGHORN MOUNTAINS WEST WY-OWL CREEK AND BRIDGER MOUNTAINS WY-SOUTHEAST BIG HORN BASIN WY-SOUTHEAST JOHNSON COUNTY WY-SOUTHWEST BIG HORN BASIN WY-WIND RIVER BASIN WY- 621 PM MDT THU JUN 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JOHNSON... SOUTHEASTERN WASHAKIE...EXTREME SOUTHEASTERN HOT SPRINGS... NORTHWESTERN NATRONA AND NORTHEASTERN FREMONT COUNTIES UNTIL 700 PM MDT... AT 617 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR COTTONWOOD PASS...OR 34 MILES NORTHEAST OF SHOSHONI...MOVING NORTHEAST AT 35 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HALF INCH DIAMETER HAIL...HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... BIG TRAILS AND STATE HWY 434 MILE MARKER 20 AROUND 655 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS POSSIBLE. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. THIS THUNDERSTORM HAS A GOOD CHANCE OF BECOMING SEVERE. STAY TUNED FOR POSSIBLE SEVERE THUNDERSTORM WARNINGS FOR THIS STORM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT THURSDAY EVENING FOR NORTH CENTRAL WYOMING. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4396 10721 4352 10681 4332 10752 4346 10781 TIME...MOT...LOC 0019Z 222DEG 31KT 4349 10750 LIPSON
Special weather statement, Jun 26, 6:26 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 626 PM MDT THU JUN 26 2014 WYZ026>029-270115- FLAMING GORGE WY-ROCK SPRINGS AND GREEN RIVER WY-SOUTH LINCOLN COUNTY WY-UPPER GREEN RIVER BASIN WY- 626 PM MDT THU JUN 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN LINCOLN AND WESTERN SWEETWATER COUNTIES UNTIL 715 PM MDT... AT 625 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR STATE HWY 372 MILE MARKER 10...OR 18 MILES NORTHWEST OF GREEN RIVER...MOVING NORTH-NORTHEAST AT 25 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. BRIEF HEAVY RAIN IS ALSO POSSIBLE. THIS STORM WILL IMPACT AREAS ALONG AND NEAR STATE HIGHWAY 372 BETWEEN GREEN RIVER AND THE INTERSECTION WITH STATE HIGHWAY 28. OTHER STORMS WILL IMPACT US HIGHWAY 30 FROM GRANGER TO NEAR OPAL. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4146 11005 4204 11004 4205 10946 4145 10957 TIME...MOT...LOC 0023Z 189DEG 21KT 4171 10973 JONES
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 6:21 PM MDT | Special Weather Statement | RIW | Washakie | 39 min |
| Jun 26, 6:26 PM MDT | Special Weather Statement | RIW | 49 min | |
| Jun 26, 6:33 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 18 min |
| Jun 26, 6:56 PM MDT | Special Weather Statement | RIW | Johnson | 49 min |
| Jun 26, 7:08 PM MDT | Special Weather Statement | RIW | Sweetwater | 52 min |
| Jun 26, 7:19 PM MDT | Special Weather Statement | RIW | Johnson | 56 min |
| Jun 26, 7:24 PM MDT | Special Weather Statement | RIW | Natrona | 51 min |
| Jun 26, 7:45 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 40 min |
| Jun 26, 7:56 PM MDT | Special Weather Statement | RIW | Sublette | 49 min |
| Jun 26, 8:13 PM MDT | Special Weather Statement | RIW | 47 min | |
| Jun 26, 8:32 PM MDT | Special Weather Statement | RIW | Johnson | 28 min |
| Jun 26, 9:38 PM MDT | Special Weather Statement | RIW | Fremont | 52 min |
| Jun 27, 12:28 PM MDT | Special Weather Statement | RIW | Fremont | 47 min |
| Jun 27, 12:53 PM MDT | Special Weather Statement | RIW | Johnson | 52 min |
| Jun 27, 12:55 PM MDT | Special Weather Statement | RIW | Johnson | 50 min |
| Jun 27, 1:28 PM MDT | Special Weather Statement | RIW | Johnson | 47 min |
| Jun 27, 2:51 PM MDT | Special Weather Statement | RIW | Fremont | 39 min |
| Jun 27, 3:30 PM MDT | Special Weather Statement | RIW | Fremont | 45 min |
| Jun 27, 4:14 PM MDT | Special Weather Statement | RIW | Hot Springs | 46 min |
| Jun 27, 4:16 PM MDT | Special Weather Statement | RIW | Fremont | 44 min |
| Jun 27, 4:59 PM MDT | Special Weather Statement | RIW | Fremont | 46 min |
| Jun 27, 5:11 PM MDT | Special Weather Statement | RIW | 49 min | |
| Jun 27, 5:32 PM MDT | Special Weather Statement | RIW | 43 min |
Nearby
Flash Flood Warnings in Wyoming, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.